Announcement

Collapse
No announcement yet.

Hair loss

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Hair loss

    Hi evrybody,

    This is a cosmetic problem but I am very much worried abt this. I am experiencing hair fall since 7 months aftr accident. I am on the foll: medications; Eptoin, Baclofen and DItropan. Can any of these medicines cause hair loss. I dnt wnt to become bald :-( Pls help me out and let me know the appropriate solutions so that I can tackle this prblm with ur help.

    #2
    Hair loss??

    You can rule out Ditropan as the culprit. I have been taking it for 23 years with no hair loss. - Joe

    Comment


      #3
      Hair loss

      My daughter also lost a great deal of hair after her injury. We thought medications as well, but we were told it was really her body's response to the shock of the injury and the operation. Sustaining a spinal injury is so traumatic and stressful (obviously!). I'm trying to remember when the hair loss began to slow down (she was injured in March of 99, so it's been awhile)..but I want to say almost 9 or 10 months after her injury. She even talked about looking at wigs..her hair loss was very dramatic. Luckily she started out with thick hair so she never did need a wig. But she, like you, was sure she was going to end up bald! Hopefully your hair loss will begin to slow down soon.

      Take care.
      ____________________________
      "God warns us not to love any earthly thing above Himself, and yet He sets in a mother's heart such a fierce passion for her babes that I do not comprehend how He can test us so."
      ~Geraldine Brooks, "Year of Wonders"


      "Be kind...for everyone you meet is fighting a great battle."
      ~Philo of Alexandria

      Comment


        #4
        I began losing my hair about 8 months after my accident. I was told that it could be related to my medications but more likely was a direct result of stress. Apparently when your body is stressed it has a delayed effect on your rhair. Although this is unrelated, I was told by my doctor that it is common for pregnant women to lose their hair for months after having a baby. I have tried all different things to stop the hair loss and found that a vitamin called Biotin seems to really work. I take one each day and I have noticed a decrease in my hair loss. It also helps your hair and nails grow so you'll notice you have to shave your legs more often too!! Good luck!

        Comment


          #5
          Is it most likely that this is a stress reaction. If it does not improve on its own, you should see a dermatologist. None of the drugs you are taking have hair loss as a reported side effects, in fact PHENYTOIN has a reported side effect of increased hair growth on the body in some. Do you have a seizure disorder or are you taking this for neuropathic pain?

          (KLD)
          The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

          Comment


            #6
            hair loss

            Your hair loss may be caused by a condition called Alopecia Aretha, stress may trigger this condition. If your hair loss starts out with small bald patches and they become larger it is more likely alopecia aretha, It is best to see a doctor about this, I recieve injections in my scalp to jump start hair growth. Hope this helps you

            Comment


              #7
              I started losing hair three months post injury

              My pillowcase in rehab had to be changed everyday because it would be black with hair that had fallen out. I started school a month later. One day I rolled up to a door that had a shiny brass plate on it at my eye-level. I then got an upclose look at my head that I wasn't getting from the bathroom mirror at home. OMG. I could see scalp all over my head through what was left of my once thick head of hair. It was shocking. My hair had become so thin. I was only 16. A year later, however, it was all back and really thick again. And it remains so to this day...regardless of what other people post about me, lol.

              ~See you at the SCIWire-used-to-be-paralyzed Reunion ~
              ~See you at the CareCure-used-to-be-paralyzed Reunion ~

              Comment


                #8
                Hair be Gone

                Yup.

                My hair fell out too after my accident. Steroids from the initial hospital stay; however, the shock to your system is the most likely cause. Some women also have a screwed up menstrual cycle for awhile as well.

                Oh! Your hair will grow back!!

                Comment


                  #9
                  Maybe it's your medications, or maybe it's your haircare regime. I only use shampoos that do NOT contain Ammonium Lauryl Sulfate (currently Redken's All Soft), and mousse (or ANY hair product) that does NOT contain alcohol (my mousse is Redken's guts and Biolage Leave-In conditioning spray).

                  Could be a number of things, I guess.

                  Great spirits have always encountered violent opposition from mediocre minds. ~Albert Einstein

                  Comment


                    #10
                    Thanks everybody. Abt taking Eptoin, I am taking it for nueropathic pain.
                    Thanks oce again for giving me hope that It will be a crownling glory one day:-)

                    Comment


                      #11
                      One of my docs said it was the steroids. I had real fine but lots of hair pre-injury. Now it's still real fine but not so thick. I hate cleaning out my brush each week. [img]/forum/images/smilies/frown.gif[/img]
                      Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow."

                      Disclaimer: Answers, suggestions, and/or comments do not constitute medical advice expressed or implied and are based solely on my experiences as a SCI patient. Please consult your attending physician for medical advise and treatment. In the event of a medical emergency please call 911.

                      Comment


                        #12
                        hair loss

                        i also had hair loss. i'm not sure when it started maybe 4 or 5 months post injury. i too was told stress or meds. i take neurontin and was told that causes loss. i've also taken biotin. there is improvement but still have a little while to go. try the biotin. they say it takes a little while to work. try it and see!!

                        Comment


                          #13
                          My hair is the only good thing I have left. Nice and thick, still brown (we did find a gray hair last week - plucked that bad boy. I'm not ready to look distinguished.) When they come in bunches, I'll let 'em stay.)
                          Alan

                          Proofread carefully to see if you any words out.

                          Comment


                            #14
                            maybe location of injury

                            I have steady, but more than the norm hair loss. My hair is steadily thinning.

                            Did you see the shots of Chris Reeve this morning on CNN. His hair has thinned considerably.

                            //

                            I forgot, I have also turned completely white. I turned white at 45. Probably old age on that one. Sure not hereditary as mom is still brown, very little gray.

                            Comment


                              #15
                              Loss of hair, loss of tears,loss of movement, loss of happiness...

                              We loose so many things with this injury, words can't replace the sorrow I feel.
                              I am 9 months post injury and have seen alot of my hair start falling out. I am sure it has to do with the medications as well as STRESS! We all need Valium
                              on a religious basis... Surely this will all pass with time, nothing is permanemt, not anything. I prey for us all!

                              Comment

                              Working...
                              X